Alert archive / Florida / Beach Hazards Statements in 2018

Beach Hazards Statement 12, NWS Tampa Bay, FL

November 8, 2018Manatee County, Pinellas County, Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Nov 8, 2018, 1:03 PM EST for Manatee County, Pinellas County, Sarasota County, Florida. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Nov 8, 2018, 1:03 PM EST (18:03 UTC)
Expired
Nov 13, 2018, 10:00 PM EST
In force
5 days
Issued by
NWS Tampa Bay, FL

Counties Manatee County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 22 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WHUS42 KTBW 081803
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
103 PM EST Thu Nov 8 2018

FLZ050-155-160-090300-
/O.CAN.KTBW.BH.S.0011.000000T0000Z-181109T0300Z/
/O.NEW.KTBW.BH.S.0012.181108T1803Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
103 PM EST Thu Nov 8 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for respiratory irritation associated 
with high concentrations of red tide, which is in effect through
Tuesday evening. 

* RED TIDE HAZARDS...Possible respiratory irritation is some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS...
  Symptoms may include coughing...sneezing...and tearing eyes.
  People with respiratory conditions such as asthma...emphysema... 
  and other pulmonary diseases may be more sensitive. Irritation 
  may vary locally and throughout the day. If you experience 
  uncomfortable symptoms...consider going to an unaffected beach 
  nearby.

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FLORIDA: 
  Coastal northern/southern Pinellas County: Bay regions...
  possible today and Friday. 
  Gulf coast of southern Pinellas...possible today and Friday. 
  Coastal northern/southern Manatee County: Bay regions... 
  possible today and Friday. 
  Gulf coast of southern Manatee...possible today and Friday. 
  Coastal northern/southern Sarasota County: Gulf coast... 
  possible today and Friday. 
  Bay regions of northern Sarasota...possible today and Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$

FLZ162-081915-
/O.CAN.KTBW.BH.S.0011.000000T0000Z-181109T0300Z/
Coastal Charlotte-
103 PM EST Thu Nov 8 2018

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Tampa Bay Ruskin has cancelled
the Beach Hazards Statement for Coastal southern Charlotte County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus. 

$$

https://www.weather.gov/tampabay
5 follow-up statements
185 
WHUS42 KTBW 090147
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
847 PM EST Thu Nov 8 2018

FLZ050-155-160-100200-
/O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
847 PM EST Thu Nov 8 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation is some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema... and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FLORIDA: 
     Coastal northern/southern Pinellas County: Bay 
  regions...possible Friday and Saturday. Gulf coast of southern 
  Pinellas...possible Friday and Saturday.
  
     Coastal northern/southern Manatee County: Bay regions...
  possible Friday and Saturday. Gulf coast of southern Manatee...
  possible Friday and Saturday. 
   
     Coastal northern/southern Sarasota County: Gulf coast...
  possible Friday. Bay regions of northern Sarasota...possible 
  Friday and Saturday.
----------------------------------------------------------------

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
991 
WHUS42 KTBW 100133
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
833 PM EST Fri Nov 9 2018

FLZ050-155-160-110300-
/O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
833 PM EST Fri Nov 9 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema... and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FLORIDA: Coastal northern/southern Pinellas County: Bay
  regions...possible Saturday and Sunday. Gulf coast of southern
  Pinellas...possible Saturday. Coastal northern/southern Manatee
  County: Bay regions...possible Saturday and Sunday. Gulf coast
  of southern Manatee...possible Saturday. Coastal northern
  Sarasota County: Bay regions...possible Saturday and Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
940 
WHUS42 KTBW 110104
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
804 PM EST Sat Nov 10 2018

FLZ050-155-160-120200-
/O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
804 PM EST Sat Nov 10 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema... and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FLORIDA: Coastal northern/southern Pinellas County: Bay
  regions...possible Sunday and Monday. Gulf coast of southern
  Pinellas...possible Monday. Coastal northern/southern Manatee
  County: Bay regions...possible Sunday and Monday. Gulf coast of
  southern Manatee...possible Monday. Coastal northern/southern
  Sarasota County: Bay regions of northern Sarasota...possible
  Sunday and Monday. Gulf coast...possible Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
522 
WHUS42 KTBW 120133
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
833 PM EST Sun Nov 11 2018

FLZ050-155-160-130200-
/O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
833 PM EST Sun Nov 11 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema... and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FLORIDA: Coastal northern/southern Pinellas County: Bay
  regions...possible Monday and Tuesday. Gulf coast of southern
  Pinellas...possible Monday and Tuesday. Coastal
  northern/southern Manatee County: Bay regions...possible Monday
  and Tuesday. Gulf coast of southern Manatee...possible Monday
  and Tuesday. Coastal northern/southern Sarasota County: Gulf
  coast...possible Monday and Tuesday. Bay regions of northern
  Sarasota...possible Monday and Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa
998 
WHUS42 KTBW 130058
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
758 PM EST Mon Nov 12 2018

FLZ050-155-160-140200-
/O.CON.KTBW.BH.S.0012.000000T0000Z-181114T0300Z/
Pinellas-Coastal Manatee-Coastal Sarasota-
758 PM EST Mon Nov 12 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

For red tide forecast information visit
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema... and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST: Coastal northern/southern Pinellas County: Bay 
  regions...possible Tuesday. Gulf coast of southern 
  Pinellas...possible Tuesday. Coastal northern/southern Manatee 
  County: Bay regions...possible Tuesday. Gulf coast of southern 
  Manatee...possible Tuesday. Coastal northern/southern Sarasota 
  County: Gulf coast...possible Tuesday. Bay regions of northern 
  Sarasota...possible Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
http://myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 8, 10:09 AM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Nov 8, 10:09 AM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1009 AM EST Thu Nov 8 2018

.UPDATE...
Morning fog has burned off leaving most areas with mostly
sunny skies. Some mid and high clouds are moving eastward
toward the Nature Coast, so there will be intervals of
clouds there through the afternoon.

With the low-level ridge centered directly over the Tampa
Bay area, expect best chances for afternoon showers and
storms to be in the easterly flow south of the ridge axis,
and the westerly flow to the north. High resolution guidance
picks up on this nicely so our current forecast will depict
this as well.

The weekend cold front will do very little to our overall
temperatures, but may drop dew points a few degrees. A more
significant front still appears likely for the middle of
next week, but models have been trending warmer with that
one as well.

&&

.AVIATION...
We could see a few showers or storms around LAL, PGD, FMY,
and RSW this afternoon, but overall coverage will be too low
to include in TAFs at this time. More MVFR/IFR conditions
in fog expected tonight for LAL and PGD, and possibly FMY
and RSW although less chance those terminals.

&&

.MARINE...
High pressure over the waters is resulting in light winds
with afternoon sea breezes near the coast. A cold front will
move into the northern Gulf on Friday, then begin to weaken
as high pressure bridges across the front and builds north
of the waters for the weekend. This will result in stronger
northeasterly winds, possibly requiring some exercise
caution headlines north of Englewood.

&&

.FIRE WEATHER...
No fire weather concerns as humidities are forecast to
remain above critical values for the next several days.

&&

.Preliminary Point Temps/PoPs...
TPA  87  72  86  69 /  10  10  10  10
FMY  88  71  88  70 /  20  20  20  10
GIF  88  70  87  68 /  10  10  20  20
SRQ  86  70  84  70 /  10  10  10  10
BKV  87  66  86  65 /  30  10  20  10
SPG  85  73  85  71 /  10  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through this evening for Coastal
     Charlotte-Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...None.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...Jillson
UPPER AIR...Shiveley
DECISION SUPPORT...Close

Nearby

Beach Hazards Statements in Florida, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.